Alert archive / New York / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 16, NWS Albany, NY

April 28, 20117 counties in New York

NWS Albany, NY issued this severe thunderstorm warning at Apr 28, 2011, 10:13 AM EDT for 7 counties in New York. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 28, 2011, 10:13 AM EDT (14:13 UTC)
Expired
Apr 28, 2011, 10:45 AM EDT
In force
32 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Albany County, NY, Fulton County, NY, Greene County, NY, Montgomery County, NY, Schenectady County, NY, Schoharie County, NY, Ulster County, NY

The radar

The Albany radar (KENX), 56 km from the middle of the area, began a volume at 14:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 28, 10:51 AM EDTTSTM WND DMGAshland, NYONE TREE LIMB ON WIRES AND BURNING. SUTONHOLLOW ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 28, 9:45 AM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 2.2 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 354 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 258 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
354 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
613 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
258 m²/s²
0-3 km storm-relative helicity
254 m²/s²
Significant tornado parameter
0.7
Supercell composite
5.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

370 
WUUS51 KALY 281413
SVRALY
NYC001-035-039-057-093-095-111-281445-
/O.NEW.KALY.SV.W.0016.110428T1413Z-110428T1445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
1013 AM EDT THU APR 28 2011

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONTGOMERY COUNTY IN EASTERN NEW YORK...
  SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
  EASTERN FULTON COUNTY IN EASTERN NEW YORK...
  WESTERN SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
  WESTERN ALBANY COUNTY IN EAST CENTRAL NEW YORK...
  WESTERN GREENE COUNTY IN EAST CENTRAL NEW YORK...
  NORTHWESTERN ULSTER COUNTY IN EAST CENTRAL NEW YORK...

* UNTIL 1045 AM EDT

* AT 1008 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED ALONG A   
LINE EXTENDING FROM EPHRATAH TO 7 MILES WEST OF NORTH BLENHEIM...OR 
ALONG A LINE EXTENDING FROM  CANAJOHARIE TO 12 MILES NORTH OF 
ROXBURY TO 9 MILES NORTHEAST OF  LACKAWAXEN...AND MOVING NORTHEAST 
AT 65 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  NORTH BLENHEIM...JOHNSTOWN...GLOVERSVILLE AND FONDA BY 1020 AM
  EDT...
  TRIBES HILL...SCHOHARIE...PRATTSVILLE AND MIDDLEBURGH BY 1025 AM
  EDT...
  NORTHVILLE AND CRANBERRY CREEK BY 1030 AM EDT...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4175 7458 4187 7447 4201 7476 4204 7475
      4212 7456 4215 7453 4215 7451 4217 7446
      4221 7454 4235 7444 4242 7461 4303 7456
      4324 7414 4247 7405 4191 7430 4173 7457
TIME...MOT...LOC 1412Z 229DEG 54KT 4301 7446 4249 7451
          4163 7483

$$
SNYDER/KOLECI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 9:29 AM EDT, 44 minutes earlier.

Area forecast discussion, Apr 28, 9:29 AM EDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
929 AM EDT THU APR 28 2011

.SYNOPSIS...
A COLD FRONT WILL APPROACH THE REGION THIS MORNING AND MOVE ACROSS
THE REGION THIS AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS
WERE OCCURRING AHEAD OF THE FRONT...SOME WITH DAMAGING WINDS AND
HEAVY RAINFALL. WITH THE PASSAGE OF THIS COLD FRONT...A MORE
SEASONABLE AIRMASS WILL BE USHERED INTO THE REGION AS WE HEAD INTO
THE WEEKEND...WITH FAIR CONDITIONS RETURNING BY SATURDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 930 AM EDT...FIRST LINE OF SHOWERS/TSTMS GRADUALLY MOVING E
OF REGION AND WEAKENING...WITH NEXT LINE UPSTREAM APPROACHING FROM
THE W. THIS NEXT LINE SHOULD AFFECT THE CATSKILLS/WESTERN MOHAWK
VALLEY THROUGH 1030 AM...THE CAPITAL REGION SOUTH INTO THE MID
HUDSON VALLEY BETWEEN 1030 AM AND NOON...THEN WESTERN NEW ENGLAND
BETWEEN NOON AND 1 PM. GIVEN THE DEGREE OF LOW LEVEL SHEAR NOTED
ON THE 12Z/KALY SOUNDING...STILL CAN NOT RULE OUT POTENTIAL FOR
ISOLATED SUPERCELLULAR DEVELOPMENT YET AGAIN...ALTHOUGH THE
GREATER POTENTIAL WILL BE FOR EMBEDDED BOWING SEGMENTS WITHIN THE
LINE WHICH COULD PRODUCE ADDITIONAL STRONG WIND GUSTS.

MEANWHILE...THE MAIN COLD FRONT IS STILL ACROSS WESTERN NYS AND
PA...WITH SOME LOW TOPPED CONVECTION TRYING TO DEVELOP. THE MAIN
THREAT FROM ANY AFTERNOON CONVECTION WOULD BE PRIMARILY STRONG
STRAIGHT LINE WINDS. WILL NEED TO WATCH EVOLUTION OF CONVECTIVE
CLOUD ELEMENTS ALONG THIS LINE OVER THE NEXT FEW HOURS.

WILL ALSO NEED TO ASSESS POTENTIAL WIND ADVISORIES FOR AT LEAST
THE WESTERN ADIRONDACKS...IF NOT INTO THE MOHAWK VALLEY...AS
STRONG WINDS COULD EASILY MIX DOWN TO THE SFC WITH AND IMMEDIATELY
BEHIND THE COLD FRONTAL PASSAGE.

OTHERWISE...JUST ADDITIONAL TWEAKS TO GRIDDED DATABASE ACCORDING
TO HOURLY TRENDS.

PREVIOUS DISCUSSIONS FOLLOW...

ATTM...CONCENTRATING ON SEVERE WX WATCHES AND WARNINGS FROM BAND
OF CONVECTION WHICH WAS MOVING INTO THE WESTERN PORTION OF THE
AREA FROM THE SOUTHWEST. CELLS WITH ROTATION CONTINUE MOVING
IN A LINE EXTENDING FROM JUST WEST OF BGM TO EAST OF RME AND
THEN NORTH INTO HERKIMER AND HAMILTON COS. COORDINATED WITH BGM
AND SPC ON SVR TSTM WATCH #249. CURRENTLY THE WEATHER IS FAIRLY
QUIET FARTHER EAST. STRONG SW OF 35 TO 65 KTS INDICATED BY VWPS
ON AREA RADARS.  MODEL SOUNDINGS INDICATE PWAT OF 1.7 INCHES
WITH MUCAPES IN THE 500 TO 1500 J/KG ACROSS THE REGION TIL
THE FRONTAL PASSAGE.

WE HAVE POPS CATEGORICAL WEST AND LIKELY OVER THE REST OF THE
FCST AREA EARLY THIS AM...THEN LIKELY TIL SHORTLY AFTER NOON
WITH POPS DECREASING TO CHC FROM WEST TO EAST...THEN TO SLIGHT
CHANCE OVER THE WESTERN PORTION OF OUR FCST AREA BY LATE IN
THE AFTERNOON. STRONG SOUTHERLY WINDS WILL GRADUALLY VEER TO
A WESTERLY DIRECTION BY LATE AFTERNOON AND BEGIN TO DIMINISH.
HIGH TEMPS TODAY WILL RANGE FROM THE UPPER 60S ACROSS THE
ADIRONDACKS AND HIGHER ELEVS OF SOUTHERN VERMONT...CATSKILLS
     BERKSHIRES...AND LITCHFIELD HILLS TO THE MID 70S IN THE
CAPITAL DISTRICT...LAKE GEORGE REGION...AND THE MOHAWK VALLEY.
WE HAVE ALSO EXTENDED AND EXPANDED THE FLOOD WATCH OVER THE
AREA DUE TO THE WET CONDITION OF THE GROUND...PERSISTENT
RAINFALL...AND HIGH RIVER AND STREAM LEVELS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
THIS EVENING...SOME SHOWERS MAY LINGER EARLY ACROSS EASTERN AREAS.
OTHERWISE...EXPECT A LULL IN THE PRECIP...BEFORE SOME ISOLATED TO
SCATTERED RAIN SHOWERS REDEVELOP FROM NW TO SE TOWARD FRIDAY MORNING
AHEAD OF THE UPPER LEVEL TROUGH. AS THIS TROUGH SWEEPS EARLY
FRIDAY MORNING...SCATTERED SHOWERS SHOULD AFFECT MUCH OF THE CENTRAL
AND NORTHERN PORTIONS OF THE REGION...WITH THE POSSIBILITY OF SOME
RUMBLES OF THUNDER AS WELL AS A MID LEVEL COLD POOL MOVES  ACROSS.
OTHERWISE...GENERALLY FOLLOWED CLOSE TO MET MOS DURING THIS PERIOD
FOR TEMPS.

SOME LINGERING SHOWERS OF RAIN/SNOW WILL BE POSSIBLE ACROSS THE
SOUTHERN ADIRONDACKS FRIDAY NIGHT. THEN...EXPECT MOSTLY SUNNY
SKIES FOR SAT...WITH TEMPS GENERALLY REACHING THE MID OR UPPER 60S
IN VALLEYS...AND 50S ACROSS HIGHER ELEVATIONS.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
HPC GUIDANCE.  THE PERIOD BEGINS WITH A RIDGE OF HIGH PRESSURE FROM
GREENLAND THROUGH LABRADOR AND NEW ENGLAND TO THE CAROLINAS COAST
GIVING WAY TO A WARM FRONT WHICH WILL BRING A DECENT CHANCE OF RAIN
TO OUR AREA FOR THE START OF THE WEEK.  THE FRONT WILL BE ASSOCIATED
WITH WEAK LOW PRESSURE WHICH WILL TRACK SLOWLY THROUGH SOUTHEAST
ONTARIO AND SOUTHERN QUEBEC MONDAY THROUGH TUESDAY.

A LACK OF MID-LEVEL MOMENTUM WILL HELP SLOW THE FRONT...KEEP
CLOUDINESS PLENTIFUL AND CAP INSTABILITY FOR THE EARLY-WEEK
PERIOD...WITH A CHANCE OF SHOWERS MONDAY NIGHT THROUGH TUESDAY
NIGHT.  WITH A WEAK COASTAL LOW NEAR NEW JERSEY WEDNESDAY NOT
EXPECTED TO DEVELOP...THE FRONT SHOULD CONTINUE TO MOVE ON...AND THE
MID-WEEK PERIOD WILL BECOME BASICALLY DRY AS HIGH PRESSURE MOVES
SLOWLY IN FROM THE WEST.

DAYTIME HIGH TEMPERATURES WILL START OFF SEVERAL DEGREES ABOVE
NORMAL...BUT THEN PROGRESS TO SEVERAL DEGREES BELOW NORMAL BY
WEDNESDAY.  DUE TO THE WARM FRONT AND CLOUDINESS...OVERNIGHT LOWS
WILL BE SEVERAL DEGREES ABOVE NORMAL SUNDAY NIGHT THROUGH WEDNESDAY
NIGHT.

&&

.AVIATION /13Z THURSDAY THROUGH MONDAY/...
AS OF 830 AM...UNSETTLED WEATHER WILL CONTINUE TO AFFECT ALL
TERMINALS THROUGH MUCH OF THE TAF PERIOD ENDING AT 06Z FRIDAY.
RAIN SHOWERS WILL CONTINUE THIS MORNING AS A COLD FRONT CONTINUES
TO MOVE INTO THE REGION.

MOST OF THE SHOWER AND THUNDERSTORM ACTIVITY SHOULD BE OVER WITH
BY 00Z...WITH POST FRONTAL STRATUS AT KALB AND KGFL AND SOME
HIGHER CLOUDS AT KPOU FOR THE EVENING.

SURFACE WINDS WILL PICK UP TO 10 TO 20 KTS WITH GUSTS OVER 25 KTS
TODAY...SHIFTING SOUTHWEST LATER ON IN THE DAY.

OUTLOOK...
TONIGHT...VFR/MVFR...A FEW -SHRAS POSSIBLE IN THE EVENING. WINDY.
FRI...VFR/MVFR...CHC -SHRA MAINLY IN THE AFTERNOON. WINDY.
SAT...VFR...NO SIG WX.
SUN...VFR...SLIGHT CHC -SHRA.
SUN NIGHT-MON...VFR/MVFR...CHC -SHRA.

&&

.FIRE WEATHER...
A COLD FRONT WILL APPROACH THE REGION THIS MORNING AND MOVE ACROSS
THE REGION THIS AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS
WERE OCCURRING AHEAD OF THE FRONT...SOME WITH DAMAGING WINDS AND
HEAVY RAINFALL. WITH THE PASSAGE OF THIS COLD FRONT...A MORE
SEASONABLE AIRMASS WILL BE USHERED INTO THE REGION AS WE HEAD INTO
THE WEEKEND...WITH FAIR CONDITIONS RETURNING BY SATURDAY.

WET FLAG CONDITIONS WILL PRETTY MUCH BE THE RULE THROUGH FRIDAY
EVENING.

THE RH WILL RECOVER TO 90-100 PERCENT TONIGHT...THEN FALL TO 45-55
PERCENT BY LATE THURSDAY AFTERNOON. THE RH SHOULD RECOVER TO 75-95
PERCENT THU NT.

SOUTH WINDS WILL BE  20-30 MPH TODAY...THEN GRADUALLY VEER AROUND
TO THE WEST AND DIMINISH THIS EVENING AND TONIGHT.

&&

.HYDROLOGY...
A FLOOD WATCH HAS BEEN ISSUED FOR ALL OF OUR FORECAST AREA IN
NEW YORK STATE EXCEPT FOR THE MID HUDSON REGION AND TACONICS.
THE WATCH IS ALSO IN EFFECT FOR THE SOUTHERN THIRD OF VERMONT.
EXPECT REPEATED SHOWERS AND EMBEDDED THUNDERSTORMS...SOME OF
WHICH MAY HAVE TORRENTIAL RAINFALL.  RUNOFF POTENTIAL IS VERY
HIGH DUE TO THE PERSISTENT RAINFALL OVER THE LAST TWO WEEKS
AND RIVER AND STREAM LEVELS ARE HIGH. MANY RIVERS IN THE
ADIRONDACKS ARE AT MODERATE TO MAJOR FLOOD LEVELS FROM THE
LAST TWO ROUNDS OF RAINFALL ALONG WITH MELTING OUT MUCH OF
THE REMAINING WINTER SNOWPACK.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR NYZ032-033-
     038>043-047>054-058-063-082>084.
MA...NONE.
VT...FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR VTZ013>015.

&&

SYNOPSIS...RCK
NEAR TERM...IAA/RCK/KL
SHORT TERM...RCK/KL
LONG TERM...ELH
AVIATION...RCK/KGM
FIRE WEATHER...IAA
HYDROLOGY...IAA/RCK
Hazardous weather outlook, Apr 28, 5:09 AM EDT, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
509 AM EDT THU APR 28 2011

NYZ032-033-038>040-047>049-051-052-058-063-082-290915-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-
WESTERN ALBANY-EASTERN ALBANY-WESTERN GREENE-WESTERN ULSTER-
NORTHERN FULTON-
509 AM EDT THU APR 28 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...
...SEVERE THUNDERSTORM WATCH 249 IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN AND CENTRAL
ADIRONDACKS...THE MOHAWK VALLEY...THE SCHOHARIE VALLEY...AND
THE CATSKILLS OF EASTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

CTZ001-013-MAZ001-025-NYZ060-061-065-066-290915-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN DUTCHESS-EASTERN DUTCHESS-
509 AM EDT THU APR 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS AND THE MID HUDSON REGION
OF EAST CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND SCATTERED THUNDERSTORMS WILL OCCUR TODAY AHEAD OF
AND ALONG A COLD FRONT MOVING ACROSS THE REGION. SOME OF THESE
THUNDERSTORMS MAY BE SEVERE WITH WIND GUSTS OVER 58 MPH. THE
STORMS MAY ALSO CONTAIN TORRENTIAL RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NYZ059-064-290915-
EASTERN GREENE-EASTERN ULSTER-
509 AM EDT THU APR 28 2011

...SEVERE THUNDERSTORM WATCH 249 IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID HUDSON REGION OF
EAST CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NYZ041>043-050-053-054-083-084-VTZ013>015-290915-
NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
SOUTHERN SARATOGA-WESTERN RENSSELAER-EASTERN RENSSELAER-
SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-
EASTERN WINDHAM-
509 AM EDT THU APR 28 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN ADIRONDACKS...THE
LAKE GEORGE REGION...THE GREATER CAPITAL DISTRICT...AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

SHOWERS AND SCATTERED THUNDERSTORMS WILL OCCUR TODAY AHEAD OF
AND ALONG A COLD FRONT MOVING ACROSS THE REGION. SOME OF THESE
THUNDERSTORMS MAY BE SEVERE WITH WIND GUSTS OVER 58 MPH. THE
STORMS MAY ALSO CONTAIN TORRENTIAL RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Apr 28, 8:29 AM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
829 AM EDT THU APR 28 2011

NYZ058>061-064-281300-
EASTERN GREENE NY-WESTERN GREENE NY-EASTERN ULSTER NY-
WESTERN COLUMBIA NY-EASTERN COLUMBIA NY-
829 AM EDT THU APR 28 2011

...A STRONG THUNDERSTORM IN

  GREENE COUNTY IN EAST CENTRAL NEW YORK...
  ULSTER COUNTY IN EAST CENTRAL NEW YORK...
  COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...

AT 827 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...AND HEAVY
RAIN.  THIS STORM WAS LOCATED NEAR CATSKILL AND MOVING NORTHEAST AT
65 MPH.

THE THUNDERSTORM WILL BE NEAR...
COXSACKIE BY 835 AM EDT
KINDERHOOK BY 840 AM EDT
NEW BALTIMORE AND 6 MILES NORTHWEST OF VALATIE BY 845 AM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT
THURSDAY MORNING FOR EASTERN NEW YORK.

LAT...LON 4244 7390 4250 7347 4211 7387 4219 7408
TIME...MOT...LOC 1228Z 206DEG 56KT 4224 7392

SNYDER/KOLECI
Local storm report, Apr 28, 8:32 AM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
832 AM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     FLOOD            MIDDLEVILLE             43.14N 74.97W
04/28/2011                   HERKIMER           NY   EMERGENCY MNGR

            ROADS AND BRIDGES IN THE AREA ARE CLOSED BY THE DOT DUE
            TO HIGH WATER.

&&

KGM
Local storm report, Apr 28, 8:42 AM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
842 AM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 AM     TSTM WND DMG     NORTHUMBERLAND          43.13N 73.60W
04/28/2011                   SARATOGA           NY   FIRE DEPT/RESCUE

            RT 32 BETWEEN RT 50 AND JEWELL ROAD CLOSED DUE TO DOWN
            WIRES UNTIL 1030 AM

&&

KGM
Local storm report, Apr 28, 8:59 AM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
859 AM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0854 AM     FLOOD            NORTH CREEK             43.70N 73.99W
04/28/2011                   WARREN             NY   CO-OP OBSERVER

            HUDSON RIVER APPROCHING DIRT ROAD AND CAMPGROUND BEHIND
            OBSERVER HOME

0700 AM     TSTM WND DMG     BOLTON                  43.54N 73.67W
04/28/2011                   WARREN             NY   BROADCAST MEDIA

            RT 9N TREES AND WIRES DOWN

&&

KGM
Local storm report, Apr 28, 9:58 AM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
958 AM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     TSTM WND DMG     MIDDLEBURGH             42.60N 74.33W
04/28/2011                   SCHOHARIE          NY   EMERGENCY MNGR

            MULTIPLE TREES AND WIRES DOWN.

&&

KGM
Local storm report, Apr 28, 10:01 AM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1001 AM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0629 AM     TSTM WND DMG     JOHNSTOWN               43.01N 74.37W
04/28/2011                   FULTON             NY   FIRE DEPT/RESCUE

            BLANCHARD ROAD TREE DOWN ON HOME

&&

KGM

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 10:42 PM EDTSpecial Weather StatementALYFulton, Montgomery, Schoharie48 min
Apr 27, 10:56 PM EDTSpecial Weather StatementALYHerkimer34 min
Apr 27, 11:07 PM EDTAreal Flood AdvisoryALYFulton, Hamilton, Herkimer, Montgomery4 hr
Apr 27, 11:09 PM EDTSevere Thunderstorm WarningALYAlbany, Fulton, Montgomery, Saratoga, Schenectady, Schoharie66 min
Apr 27, 11:22 PM EDTSpecial Weather StatementALYHamilton23 min
Apr 27, 11:29 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Herkimer, Saratoga, Warren35 min
Apr 28, 12:22 AM EDTSpecial Weather StatementALYWashington23 min
Apr 28, 12:45 AM EDTSpecial Weather StatementALYWashington15 min
Apr 28, 3:55 AM EDTTornado WarningALYHamilton, Herkimer50 min
Apr 28, 4:12 AM EDTTornado WarningALYFulton, Hamilton, Herkimer48 min
Apr 28, 4:58 AM EDTTornado WarningALYFulton, Hamilton, Herkimer47 min
Apr 28, 5:21 AM EDTFlash Flood WarningALYHamilton, Herkimer3 hr
Apr 28, 5:32 AM EDTTornado WarningALYFulton, Hamilton, Herkimer43 min
Apr 28, 5:45 AM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Herkimer, Montgomery, Saratoga, Schoharie and 1 more45 min
Apr 28, 6:27 AM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Montgomery, Rensselaer, Saratoga, Schenectady and 2 more63 min
Apr 28, 6:41 AM EDTSevere Thunderstorm WarningALYGreene, Montgomery, Schenectady, Schoharie43 min
Apr 28, 7:13 AM EDTSevere Thunderstorm WarningALYAlbany, Montgomery, Rensselaer, Saratoga, Schenectady, Schoharie and 1 more47 min
Apr 28, 7:24 AM EDTSevere Thunderstorm WarningALYColumbia, Dutchess, Greene, Ulster51 min
Apr 28, 7:33 AM EDTSevere Thunderstorm WarningALYRensselaer, Saratoga, Washington57 min
Apr 28, 7:40 AM EDTAreal Flood WarningALYHerkimer4 hr
Apr 28, 8:03 AM EDTRiver Flood WarningALYHerkimer, Oneida71 hr
Apr 28, 8:04 AM EDTSevere Thunderstorm WarningALYGreene, Ulster45 min
Apr 28, 8:19 AM EDTRiver Flood WarningALYRensselaer, Saratoga6 days
Apr 28, 8:24 AM EDTAreal Flood WarningALYHamilton, Herkimer4 hr
Apr 28, 8:29 AM EDTSpecial Weather StatementALYColumbia31 min
Apr 28, 10:16 AM EDTRiver Flood WarningALYFulton, Hamilton, Saratoga9 days
Apr 28, 10:20 AM EDTWind AdvisoryALYFulton, Hamilton, Herkimer, Montgomery7 hr
Apr 28, 10:41 AM EDTSevere Thunderstorm WarningALYGreene, Ulster34 min
Apr 28, 11:47 AM EDTSevere Thunderstorm WarningALYSaratoga, Schenectady, Washington28 min
Apr 28, 12:04 PM EDTRiver Flood WarningALYHerkimer25 hr
Apr 28, 12:22 PM EDTRiver Flood WarningALYAlbany, Rensselaer, Saratoga11 hr
Apr 28, 12:31 PM EDTAreal Flood AdvisoryALYHamilton, Herkimer18 hr

Nearby

Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.